MAUDE Adverse Event Report: ARTHREX, INC. DISPOSABLES KIT, FOR FIBERTAK,STRAIGHT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. DISPOSABLES KIT, FOR FIBERTAK,STRAIGHT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number DISPOSABLES KIT, FOR FIBERTAK,STRAIGHT
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The risk manager has confirmed that the facility has the device but will not release it at this time.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported via facility medwatch copy (report number not shown) that a patient had arthroscopic rotator cuff repair with biceps tenodesis on (b)(6) 2018.Follow-up x-ray revealed the tip of the drill bit had broken off and was lying next to the teres majore.X-ray was taken on (b)(6) 2018.Removal of drill bit tip was performed on (b)(6) 2018.Additional information obtained 12/26/18: facility has confirmed that they have retained the device and will not be releasing it at this time.Facility has provided pictures of the drill bit to arthrex.

Brand Name
DISPOSABLES KIT, FOR FIBERTAK,STRAIGHT
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8247755
Report Number1220246-2019-00848
Device Sequence Number2279442
Product Code HWE
UDI-Device Identifier00888867239128
UDI-Public00888867239128
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberDISPOSABLES KIT, FOR FIBERTAK,STRAIGHT
Device Catalogue NumberAR-3600D
Device Lot Number10216678
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2018
Initial Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient Weight96